Thunderstorm Wind, Beltrami
- When
- July 22, 4:40 PM CST
- Where
- Beltrami County, 2.88 mi ESE of Farley
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 47.590, -94.710
A birch tree was blown down.
Strong winds from thunderstorms produced an isolated report of tree damage near Bemidji, Minnesota.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FGF wrote it up.
Strong winds from thunderstorms produced an isolated report of tree damage near Bemidji, Minnesota.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Jul 22, 2:51 PM CST, 1 hour 49 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 351 PM CDT WED JUL 22 2015 .SHORT TERM...(THIS EVENING THROUGH THURSDAY NIGHT) ISSUED AT 350 PM CDT WED JUL 22 2015 UPPER LEVEL RIDGE EXTENDED FROM THE HIGH PLAINS OF WY TO NORTHERN MAN. UPPER LEVEL RIDGE WILL BUILD AND SHIFT EAST TONIGHT AND THU. WATER VAPOR LOOP INDICATED A WEAK SHORT WAVE OVER WESTERN ND AND WAS MOVING EAST ABOUT 30 KNOTS. MD LEVEL LAPSE RATES WERE MODEST OVER ALL BUT THE NORTHEAST ZONES THIS AFTERNOON. LOW THREAT FOR PRECIP OVER AREA WITH MODEST LAPSE RATES. MODEST LAPSE RATE AREA TO SHIFT NORTHEAST OVERNIGHT AND WILL KEEP LOW POPS THERE. CAPES FORECAST AROUND 2000-2500 J/KG AND CIN WERE UNDER 50 J/KG FOR THU AFTERNOON/EVENING. CONVECTIVE TEMPS WERE RATHER HIGH WITH A WEAK INVERSION AROUND 750 HPA. WARM 700 HPA TEMPS EXPECTED TO CAP ATMOSPHERE PRE-FRONTALLY. SURFACE TROUGH TO MOVE INTO THE AREA LATE AFTERNOON/EVENING THU SHOULD TRIGGER THUNDERSTORMS. NEXT CHANCE FOR DIURNALLY DRIVEN THUNDERSTORMS WOULD BE SAT AFTERNOON AND EVENING. .LONG TERM...(FRIDAY THROUGH WEDNESDAY) ISSUED AT 350 PM CDT WED JUL 22 2015 (SUNDAY-WEDNESDAY)...THERE IS A RATHER CONSISTENT SIGNAL IN ALL EXTENDED GUIDANCE INDICATING A STRONG SYSTEM ACROSS SOUTHERN CANADA THAT WILL SEND A COLD FRONT THROUGH THE REGION ON MONDAY. ALTHOUGH CONFIDENCE IN DETAILS WILL REMAIN LOW...THERE DOES APPEAR A HIGHER LIKELIHOOD FOR SEVERE THUNDERSTORMS WITH THIS FROPA. ABOVE NORMAL TEMPERATURES TO BEGIN THE PERIOD WILL TRANSITION TO NEAR NORMAL VALUES BY MID-WEEK. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 102 PM CDT WED JUL 22 2015 VFR CONDITIONS THROUGH THE PERIOD. POSSIBILITY EXISTS FOR SHOWERS/THUNDER THIS AFTERNOON...BUT COVERAGE WILL BE LIMITED. SOUTH WINDS AROUND 12 KNOTS THIS AFTERNOON...LIGHTER TONIGHT...THEN BREEZY ON THURSDAY. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && SHORT TERM...HOPPES LONG TERM...TG AVIATION...TG
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 645 AM CDT WED JUL 22 2015 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-231145- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 645 AM CDT WED JUL 22 2015 ...RISK OF SEVERE STORMS THURSDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL AFFECT PARTS OF THE REGION TODAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SEVERE THUNDERSTORMS ARE POSSIBLE THURSDAY NIGHT ACROSS PARTS OF THE REGION AHEAD OF AN APPROACHING COLD FRONT. AT THIS TIME THE GREATEST THREAT LOOKS TO BE ACROSS THE NORTHERN HALF OF THE REGION. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED TODAY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 427 PM CDT WED JUL 22 2015 MNZ017-222230- SOUTH BELTRAMI MN- 427 PM CDT WED JUL 22 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BELTRAMI COUNTY UNTIL 530 PM CDT... AT 427 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PUPOSKY...OR 10 MILES NORTH OF BEMIDJI...MOVING EAST AT 10 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... TURTLE RIVER AROUND 455 PM CDT. TENSTRIKE AROUND 520 PM CDT. BLACKDUCK AND HINES AROUND 530 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN GRAND FORKS. && LAT...LON 4752 9496 4772 9500 4782 9444 4753 9442 TIME...MOT...LOC 2127Z 259DEG 9KT 4764 9487 JR
The Fargo/Grand Forks radar (KMVX), 196 km away, was scanning. The volume nearest the first event began at 22:41 UTC.
1 thunderstorm wind. Local standard time, as filed.
A birch tree was blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2015Every state in 2015This day in weather historyWarnings in Minnesota, July 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 584602.